Alert archive / California / Red Flag Warnings in 2020
Red Flag Warning 8, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 13, 2020, 2:27 PM PDT. It took effect at Sep 14, 2020, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2020, 2:27 PM PDT (21:27 UTC)
- In effect from
- Sep 14, 2020, 11:00 AM PDT
- Expired
- Sep 14, 2020, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
330 WWUS86 KSTO 132127 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 227 PM PDT Sun Sep 13 2020 ...Elevated Fire Weather Conditions Monday... .Southerly winds will continue to develop today and increase on Monday as a weather system passes to our north. The strongest winds will be over the southern Cascade Range into portions of the adjacent foothills. These winds, combined with low humidity, will result in elevated fire weather conditions across the region and may impact ongoing wildfires. Extreme caution should be taken to prevent additional fires. CAZ214-266-268-141300- /O.UPG.KSTO.FW.A.0005.200914T1500Z-200915T0300Z/ /O.NEW.KSTO.FW.W.0008.200914T1800Z-200915T0300Z/ Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- 227 PM PDT Sun Sep 13 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214, 266, AND 268... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southern Cascade Range and adjacent foothills. * WIND...Southwest winds 10 to 20 mph with gusts up to 35 mph, locally higher. * HUMIDITY...Minimum daytime humidity of 15 to 25 percent. * IMPACTS...Numerous wildfires are already occurring. Fire safety precautions should be exercised to prevent any additional fires. Outdoor burning should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
2 follow-up statements
100 WWUS86 KSTO 141246 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 546 AM PDT Mon Sep 14 2020 ...Critical Fire Weather Conditions Today... .Increasing southerly winds and low humidity today will result in critical fire weather conditions for ongoing wildfires in the Southern Cascades and adjacent foothill areas. Extreme caution is advised. CAZ214-266-268-150300- /O.CON.KSTO.FW.W.0008.200914T1800Z-200915T0300Z/ Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- 546 AM PDT Mon Sep 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214, 266, AND 268... * AFFECTED AREA...Fire weather zone 214. Fire weather zone 266. Fire weather zone 268. Southern Cascade Range and adjacent foothills. * WIND...Southwest winds 10 to 20 mph with gusts up to 35 mph, locally higher. * HUMIDITY...Minimum daytime humidity of 15 to 25 percent. * IMPACTS...Numerous wildfires are already occurring. Fire safety precautions should be exercised to prevent any additional fires. Outdoor burning should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
325 WWUS86 KSTO 150319 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 819 PM PDT Mon Sep 14 2020 CAZ214-266-268-150430- /O.EXP.KSTO.FW.W.0008.000000T0000Z-200915T0300Z/ Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)- 819 PM PDT Mon Sep 14 2020 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214, 266, AND 268... Winds gave decreased and humidity levels have increased into the upper 20s to lower 50s. Therefore the Red Flag Warning will be allowed to expire. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 13, 2:26 AM PDT, 12 hours 1 minute earlier.
Area forecast discussion, Sep 13, 2:26 AM PDT, 12 hours 1 minute before
Area Forecast Discussion National Weather Service Sacramento CA 226 AM PDT Sun Sep 13 2020 .SYNOPSIS... Smoke and haze from wildfires will continue to impact air quality and temperatures. Weak weather system will bring onshore flow and periods of gusty winds beginning today through early next week as well as a slight chance of showers in the northern counties by mid- week. A Fire Weather Watch is in effect Monday for the southern Cascades and foothills due to gusty winds and low RH.&& .DISCUSSION... Main concerns with the near term forecast continue to be smoke, breezy winds, dry humidity values, and possible precipitation in the far northern counties by mid-week. Smoky skies cleared a bit in the Valley yesterday afternoon, with hires guidance suggesting this trend may continue today. Onshore flow develops this morning as upper level troughing begins to replace ridging over NorCal today. HRRRx guidance suggests only light smoke in the southern Sacramento Valley this morning, with conditions slightly improving in the northern Valley this evening. Expect haze and at least light smoke to continue across the area as wildfires continue across the state. Airnow forecasts for today still indicate areas of moderate to unhealthy air quality. Still expecting similar afternoon highs to those of yesterday, with the Valley in the upper 80s and low 90s, and mountain temperatures generally in the 70s. Breezy winds are expected to develop this afternoon and evening continuing into early next week as this trough continues to amplify and move east. South to southwest winds in the Valley may gust up to 20-25 mph each afternoon with the strongest winds in the northern Sac Valley and the Delta. In the high Sierra, expect some west to southwest gusts up to 35 mph, with the stronger winds seen Monday afternoon. Although the onshore flow should slowly increase humidity, these winds will bring some local fire weather concerns as fuels continue to be dry. A Fire Weather Watch continues for the southern Cascades and adjacent foothills Monday morning through 8pm Monday evening where minimum daytime relative humidity will remain in the teens and active wildfires could be impacted by the gusty winds. Stuck with NBM PoPs for mid-week chances for precipitation with only small chances in the Coastal mountains by mid-week. Relatively "better" chances seen later in the week as the trough finally moves onshore. Temperatures through mid-week remain near or slightly below normal with continued localized gusty south to west winds in the afternoons and evenings. && .EXTENDED DISCUSSION (Thursday THROUGH Sunday)... GEFS and EC ensemble have settled into a pretty consistent forecast indicating the closed low off the coast will approach NorCal on Thursday before becoming an open wave on Friday as it moves across the PacNW. The system may bring a few showers to the northwest corner of the forecast area on Thursday, with a little better chance possible across the northern mountains and far north end of the Sacramento Valley on Friday. Locally breezy conditions along with a little cooler temperatures (and higher RH's) are expected. Ridge rebuilds for warmer and drier conditions next weekend. It appears a relatively brief period of north/east winds will be possible, but that could change depending on whether the late week system digs further into the Rockies as it moves east of NorCal. && .AVIATION... Widespread MVFR conditions continue next 24 hours due to wildfire smoke. Areas of IFR conditions with local LIFR possible at times. Surface wind gusts under 10 kts except local southwest gusts 10-20 kts vicinity Carquinez Strait and west Delta. && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta- Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak). &&
Nearby
Red Flag Warnings in California, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.